I had Juvederm Voluma 5 wks ago-I am experiencing hardness & swelling but I was fine right after!

Doctor Answers 3

Side Effects of Voluma

I love Voluma and inject it daily in my office. However, the side effect that you are describing is not normal and I would definitely return to your treating physician for examination and treatment.  Please keep us posted.  Best, Dr. Green

Voluma -- Delayed Swelling

Thank you for submitting your concerns about delayed firmness 5-6 weeks after Voluma injection.  Did you have a recent dental procedure?  Did you have a recent illness (flu or cold)?  In Houston, I am often referred unusual complications after filler, neuromodulator (Botox, Dysport, Xeomin), and laeser treatments.  I have seen delayed granuloma and infections with symptoms as you described.  Based on your symptoms, I recommend revisiting your board certified dermatologist or plastic surgeon as soon as possible.  

Best of luck,
Suneel Chilukuri, M.D.

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 11 reviews

I had Juvederm Voluma 5 wks ago, still hardness & welling? = bruise? #fb #voluma #drmesa

Treatment with voluma in the face is associated with the risk of swelling and hardness the could last for just few days to few weeks.

When swelling and harness in the area treated with voluma last for more that 2 weeks it could be secondary to underlying bruising (blood accumulation in the deep tissues at the site of the voluma injection). This sometimes is evident with delayed discoloration of the skin ( usually yellow, green or brow discoloration typical of buses).

Patients with prolonged swelling and hardness after voluma treatment should be evaluated by their primary licensed cosmetic core practitioner to determine the safest management if necessary.

John Mesa, MD
New York Plastic Surgeon
4.9 out of 5 stars 111 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.